MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY STRATA NSC VALVE, SMALL; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY STRATA NSC VALVE, SMALL; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number 42355
Medical Device Problem Codes Mechanics Altered (2984); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/24/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that during follow up, the patient's valve was found de-regulated.The patient had no symptoms, but the surgeon replaced the valve with a new one from another manufacturer.The patient's status at the time of the report was alive-no injury.
 
Additional Manufacturer Narrative
(b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported that the valve was found "instead of 1.5 to 2.0.".
 
Additional Manufacturer Narrative
The returned valve was patent.It met the requirements for reflux, leak testing, and valve flux test.However, the valve did not meet the requirements for pressure-flow and preimplantation.There was proteinaceous debris noted within the interior and exterior of the valve.Debris within the valve may hold pressure-flow controlling mechanisms open resulting in fluid reflux and affecting the flow of fluid through the valve.The instructions for use (ifu) that accompany the device cautions that ¿introduction of contaminant could result in improper performance of the shunt system.Particulate matter that enters the shunt system may result in shunt occlusion.¿ during the analysis process, laboratory personnel were able to adjust the performance level (pl) of the valve with the stratavarius unit.The complaint could not be duplicated because the pl did not readjust after it was set to a particular setting.There was damage/cut noted on the valve dome.It is unknown how or when the damaged occurred.The ifu that accompanies the product cautions that, ¿improper use of instruments in the handling or implantation of shunt products may result in the cutting, slitting or crushing of components¿.¿.All valves are 100% tested at the time of manufacture.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information received stated that the patient was born with intra-abdominal bleeding.It was noted the deregulation was found without mri exposure.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information received clarified that the valve was found de-regulated twice, once on (b)(4) 2018 and another on (b)(4) 2018.The valve went from 1.5 which was the original adjustment to 2.0.

Brand Name
STRATA NSC VALVE, SMALL
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key7915391
Report Number2021898-2018-00474
Device Sequence Number1514475
Product Code JXG
UDI-Device Identifier00643169466920
UDI-Public00643169466920
Combination Product (Y/N)N
Initial Reporter CountryGR
PMA/510(K) Number
K033850
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 02/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2021
Device Model Number42355
Device Catalogue Number42355
Device Lot NumberE23053
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/01/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2018
Supplement Date Received by Manufacturer09/28/2018
11/29/2018
01/18/2019
01/30/2019
Initial Report FDA Received Date09/27/2018
Supplement Report FDA Received Date10/05/2018
12/06/2018
01/22/2019
02/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age11 MO